Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 47, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 22, 2025, 2:24 AM EDT for Jefferson County, Lewis County, Oswego County, New York. It was in force for 66 min. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2025, 2:24 AM EDT (06:24 UTC)
- Expired
- Jun 22, 2025, 3:30 AM EDT
- In force
- 66 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:25 AM EDT | TSTM WND DMG | 2 Ese Black River, NY | Couple of trees down across Glass Road. |
| Jun 22, 2:30 AM EDT | TSTM WND DMG | 2 Ssw Adams, NY | Tree down across rail road tracks and County Rd 85. |
| Jun 22, 2:30 AM EDT | TSTM WND DMG | 3 Nw Adams Center, NY | Tree down on North Harbor Road. |
| Jun 22, 2:30 AM EDT | TSTM WND DMG | Adams Center, NY | Several trees down in Adams Center. |
| Jun 22, 2:35 AM EDT | TSTM WND DMG | 4 Ese Watertown, NY | Tree down across County Road 160. |
| Jun 22, 2:35 AM EDT | TSTM WND DMG | Adams, NY | Pole and primary power line down on West Church Street. |
| Jun 22, 2:36 AM EDT | TSTM WND DMG | 1 Ese Adams Center, NY | Tree and wires down across Fuller Road. |
| Jun 22, 2:36 AM EDT | TSTM WND DMG | 4 E Carthage, NY | Tree down across Texas Road near Lumbley Road. |
| Jun 22, 2:37 AM EDT | TSTM WND DMG | 2 S Adams, NY | Tree down across county road 97. |
| Jun 22, 2:40 AM EDT | TSTM WND DMG | 1 E Lorraine, NY | Tree down across County Road 189. |
| Jun 22, 2:41 AM EDT | TSTM WND DMG | 2 Nne Mannsville, NY | Tree down across Military Road. |
| Jun 22, 2:53 AM EDT | TSTM WND DMG | 2 Wnw Osceola, NY | Tree and wires down. |
| Jun 22, 2:56 AM EDT | TSTM WND DMG | 4 Sse Henderson, NY | Tree down along Mixer Road. |
| Jun 22, 2:58 AM EDT | TSTM WND DMG | 2 Nnw Lacona, NY | Tree down across driveway on US-11. |
| Jun 22, 2:58 AM EDT | TSTM WND DMG | 2 Wnw Osceola, NY | Tree down blocking roadway. |
| Jun 22, 3:00 AM EDT | TSTM WND DMG | 2 Nne Mannsville, NY | Tree down and blocking half the road on county road 91. |
| Jun 22, 3:04 AM EDT | TSTM WND DMG | 4 Ne Williamstown, NY | Tree blocking road way. |
| Jun 22, 3:05 AM EDT | TSTM WND DMG | Osceola, NY | Several trees down in Osceola. |
| Jun 22, 3:07 AM EDT | TSTM WND DMG | West Leyden, NY | Tree down in West Leyden. |
| Jun 22, 3:07 AM EDT | TSTM WND DMG | West Leyden, NY | Delayed report... Over a dozen uprooted trees in the West Leyden area. |
| Jun 22, 3:10 AM EDT | TSTM WND DMG | 2 E Pulaski, NY | Tree blocking roadway. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 25 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
636
WUUS51 KBUF 220624
SVRBUF
NYC045-049-075-220730-
/O.NEW.KBUF.SV.W.0047.250622T0624Z-250622T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
224 AM EDT Sun Jun 22 2025
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Southern Jefferson County in central New York...
Lewis County in central New York...
Northern Oswego County in central New York...
* Until 330 AM EDT.
* At 223 AM EDT, severe thunderstorms were located along a line
extending from 13 miles south of Pitcairn to 7 miles south of
Barnes Corners to 45 miles west of Stony Point, moving southeast at
55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Watertown, Sandy Island Beach State Park, Fort Drum, Stony Point,
Carthage, Lowville, Pulaski, West Carthage, Adams, and Redfield.
This includes Interstate 81 between exits 33 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4342 7553 4348 7581 4333 7589 4331 7586
4332 7588 4349 7651 4356 7645 4358 7626
4378 7629 4383 7636 4387 7635 4386 7649
4391 7650 4396 7644 4396 7634 4410 7642
4396 7591 4419 7537 4410 7517 4361 7511
TIME...MOT...LOC 0623Z 319DEG 47KT 4400 7526 4371 7577 4407 7715
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EAJ1 follow-up statement
914
WWUS51 KBUF 220650
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
250 AM EDT Sun Jun 22 2025
NYC045-049-075-220730-
/O.CON.KBUF.SV.W.0047.000000T0000Z-250622T0730Z/
Jefferson NY-Lewis NY-Oswego NY-
250 AM EDT Sun Jun 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR SOUTHERN JEFFERSON...LEWIS AND NORTHERN OSWEGO COUNTIES...
At 250 AM EDT, severe thunderstorms were located along a line
extending from near Old Forge to 7 miles west of Boonville to 27
miles west of Stony Point, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Watertown, Sandy Island Beach State Park, Fort Drum, Stony Point,
Carthage, Lowville, Pulaski, West Carthage, Adams, and Redfield.
This includes Interstate 81 between exits 33 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4342 7553 4348 7581 4333 7589 4331 7586
4332 7588 4349 7651 4356 7645 4358 7626
4378 7629 4383 7636 4387 7635 4386 7649
4391 7650 4396 7644 4396 7634 4410 7642
4396 7591 4419 7537 4410 7517 4361 7511
TIME...MOT...LOC 0650Z 270DEG 47KT 4375 7497 4346 7548 4383 7685
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EAJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:16 AM EDT, 8 minutes earlier.
Area forecast discussion, Jun 22, 2:16 AM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
216 AM EDT Sun Jun 22 2025
.SYNOPSIS...
A complex of thunderstorms, with frequent lightning, will drop
across central and eastern zones this morning, with gusty winds and
torrential downpours of rain. This activity will fade through the
early afternoon hours with the commencement of a hot airmass that
will bring oppressive heat and humidity to our region this
afternoon, peaking Monday and then continuing into Tuesday. Not as
hot mid-week, though afternoon and evening showers and thunderstorms
will remain possible each day through the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Satellite imagery this early morning displays a MCS dropping
southward from Canada to New York State this morning, with cooling
cloud tops, frequent lightning and a very moist and unstable
environment suggesting that this complex will continue to plow
southward, impacting our central and eastern zones through the
morning hours. Damaging wind gusts, large hail and torrential
downpours are likely...and with 0-3 km EHI rising to 500 to 700
m2/s2 east of Lake Ontario an isolated tornado is possible within
this line this early morning. Depending upon the extent of the cold
pool, could see some showers or thunderstorms as far west as Buffalo
this morning.
The axis of deeper moisture (PWATS 2.00"+) running west to east will
allow for backbuilding of thunderstorms this morning as activity
slows over WNY as it encounters a building ridge of high pressure to
the south.
Warm cloud layer depth nearing 14K feet this morning, thunderstorms
will bring torrential rain. Will include heavy rain in the forecast
as far west as the Genesee Valley this morning. As the surface ridge
and mid level ridge begins to expand northward, this axis of deeper
moisture and thunderstorms will begin to edge northward as they exit
east from the CWA. Especially where the inflection point of the
deeper moisture will lie, the prospects for flash flooding will
remain possible...though this is still with a good deal of
uncertainty at this point in time as this convection evolves this
morning.
There after attention will turn to heat and humidity that will bring
apparent temperatures this afternoon well into the 90s to near 100F
for WNY outside of lake influences. A mild southerly flow will make
for muggy and warm conditions tonight with air temperatures only
dropping back into the low to mid 70s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
...Heat Advisory Continues Through Tuesday...
Main forecast concerns for the short term period will be the
continuation of an extended period of heat with little overnight
relief. By the start of Monday, the upper level ridge will be
centered over the Mid-Atlantic region continuing to support the dry
and abnormally warm weather across western and north central NY.
This pattern will continue into Tuesday resulting in the third
consecutive day of above normal and near record temperatures across
the region. By late Tuesday afternoon, a cold front extending south
from passing low pressure overtop of the ridge in Canada will bring
increasing cloud cover and the chance for showers and thunderstorms
Tuesday night. PoPs are only around 15-20% at this time, but chances
for precipitation will increase later in the week.
Heat: With the building ridge over the region, 500mb heights will
climb to climatological maximum values for late June across western
NY based on the NAEFS and EC. The grand ensemble shows 850mb temps
ranging from 20-22 DegC Monday morning at Buffalo, which would be
over the daily max value based on sounding climatology. Monday looks
to be the hottest day of this upcoming stretch of heat with
afternoon highs in the 90s and probabilities of exceeding 95 degF
being over 50% from Rochester eastward as well as down in the
Genesee Valley per the latest NBM for Monday. Humid air will result
in "Feels like" temperatures in the upper 90s to over 100. Tuesday's
temperatures will be slightly cooler as the upper level ridge begins
to retreat southward, but still expecting "Feels Like" temperatures
in the 90s. Again, the areas of most concern with the highest heat
indicies will be from Rochester eastward as well as near Dansville
in the Genesee Valley. Additionally, overnight relief will be
minimal as the latest forecasts in the mid-70s are in the territory
of breaking high low temperature records Monday and Tuesday morning.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Active weather for the end of the week and into the start of next
weekend due to a wavy frontal boundary to sag southward Wednesday
into Friday and an area of low pressure to then pass late in the
week. With the frontal boundary overhead, expect showers and
thunderstorms to develop along the boundary. With the ridge from
earlier in the week now sliding southeast, deep flow will advect
moist Gulf air into the region, supporting PWAT values to soar
between 1.5 and 2 inches and therefore resulting in any showers and
thunderstorms to possibly contain heavy rain.
Otherwise, increasing clouds and cooling aloft pushing into our
region with the southeastern movement of the ridge axis will end the
oppressive heat and humidity, though typical summer time
temperatures in the 80s are still expected.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A complex of thunderstorms dropping southward across eastern and
central zones this early morning will bring heavy rain reducing
visibilities to IFR or lower, and the potential for strong wind
gusts to KART, and possibly KROC.
Frequent lightning across the eastern Lake Ontario region will begin
to back off across WNY as the MCS begins to weaken. The bulk of
thunderstorms for KART will be through 12Z, while thunderstorm near
KROC will be in the 09Z to 13Z time frame. A rain shower will remain
possible as far west as KBUF/KIAG this morning before a building
ridge of high pressure pushes the deeper moisture/storms eastward
late this morning and afternoon.
As this ridge builds flight conditions will return to VFR, though
with a lowering dewpoint depression some patches of fog will be
possible, especially for KART where recent rains have left the
ground wet.
Outlook...
Monday through Tuesday...Mainly VFR.
Wednesday and Thursday...Chance to likely showers and thunderstorms.
Mainly VFR/MVFR.
&&
.MARINE...
An area of low pressure will pass well north of the lower Great
Lakes today, which will cause southwesterlies to freshen as the
pressure gradient tightens between this system and high pressure
that will have temporarily retreated just to our south. Small Craft
Advisories are in effect for the nearshore waters on both lakes,
including the upper Niagara River starting overnight and lasting
through a portion of this afternoon as outlined below.
Winds and waves will drop below small craft criteria later this
afternoon as a strong area of high pressure reestablishes itself
over the Ohio Valley, ridging northward to the eastern Great Lakes
Sunday afternoon and through the first part of this week. There will
remain a decent gradient wind between this surface high and upstream
cold front that winds, even though below SCA thresholds, will still
bring a moderate chop to the waters through midweek.
&&
.CLIMATE...
A dome of heat will settle upon the Lower Great Lakes next week,
with temperatures both daytime and through the night pushing
towards record values. Below are the temperature records for our
three climate sites of Buffalo, Rochester and Watertown. Both
Buffalo and Rochester have been keeping temperature records
since 1871, and Watertown has been keeping temperature records
since 1949.
...Date......Maximum Temp(F)....Warm Minimum Temp (F).
Buffalo
...June 22nd......92/1957
...June 23rd......92/1964..........72/1957
...June 24th......92/1949..........72/2013
Rochester
...June 22nd......93/2022
...June 23rd......95/1888..........74/1888
...June 24th......96/1949..........70/2014
Watertown
...June 22nd......89/2020
...June 23rd......91/1975..........71/1957
...June 24th......91/1999..........71/2013
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory from noon today to 6 PM EDT Tuesday for
NYZ001>008-010>014-019>021-085.
MARINE...Small Craft Advisory until 11 AM EDT this morning for LEZ020.
Small Craft Advisory until 2 PM EDT this afternoon for
LEZ040-041.
Small Craft Advisory until 2 PM EDT this afternoon
for LOZ042-043.
Small Craft Advisory until 5 PM EDT this afternoon for
LOZ044.
Small Craft Advisory until 5 PM EDT this afternoon for
LOZ045.
&&
SYNOPSIS...Thomas
NEAR TERM...Thomas
SHORT TERM...Brothers/EAJ
LONG TERM...EAJ
AVIATION...Thomas
MARINE...Thomas
CLIMATE...ThomasHazardous weather outlook, Jun 21, 4:35 AM EDT, 21 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 435 AM EDT Sat Jun 21 2025 NYZ020-021-220845- Cattaraugus-Allegany- 435 AM EDT Sat Jun 21 2025 ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a chance of isolated severe thunderstorms today and tonight. The main threats will be damaging winds and large hail, however heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-062-220845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 435 AM EDT Sat Jun 21 2025 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-220845- Chautauqua-Southern Erie- 435 AM EDT Sat Jun 21 2025 ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a chance of isolated severe thunderstorms today and tonight. The main threats will be damaging winds and large hail, however heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>008-010>014-220845- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario- 435 AM EDT Sat Jun 21 2025 ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There is a chance of isolated severe thunderstorms today and tonight. The main threats will be damaging winds, large hail and heavy rain, however isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-SLZ022-024-220845- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 435 AM EDT Sat Jun 21 2025 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:06 AM EDT | Special Marine Warning | BUF | 114 min | |
| Jun 22, 1:22 AM EDT | Special Marine Warning | BUF | 23 min | |
| Jun 22, 1:30 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 60 min |
| Jun 22, 1:41 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Jun 22, 3:19 AM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 56 min |
| Jun 22, 3:58 AM EDT | Beach Hazards Statement | BUF | Jefferson | 12 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.